Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Tulsa, OK

March 21, 2005Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 21, 2005, 9:52 PM CST for Okmulgee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2005, 9:52 PM CST (03:52 UTC)
Expired
Mar 21, 2005, 10:45 PM CST
In force
53 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 220352
SVRTSA
OKC111-220445-
/O.NEW.KTSA.SV.W.0022.050322T0352Z-050322T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1045 PM CST

* AT 949 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF OKMULGEE...MOVING NORTHEAST
  AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE...
  BEGGS...PRESTON AND BALD HILL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3585 9618 3586 9604 3586 9576 3586 9576
      3577 9576 3548 9608 3556 9608 3556 9618
      3568 9619

$$
2 follow-up statements
000
WWUS54 KTSA 220408
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CST MON MAR 21 2005

OKC111-220445-
/O.CON.KTSA.SV.W.0022.000000T0000Z-050322T0445Z/
OKMULGEE OK-
1008 PM CST MON MAR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR
OKMULGEE COUNTY...

AT 1006 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES WEST OF OKMULGEE...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE...
BEGGS...PRESTON...BALD HILL AND HECTORVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3585 9618 3586 9604 3586 9576 3586 9576
      3577 9576 3540 9608 3556 9608 3556 9618
      3568 9619

$$
000
WWUS54 KTSA 220442
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CST MON MAR 21 2005

OKC111-220452-
/O.CAN.KTSA.SV.W.0022.000000T0000Z-050322T0445Z/
OKMULGEE OK-
1042 PM CST MON MAR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM.

LAT...LON 3585 9618 3586 9604 3586 9576 3586 9576
      3577 9576 3540 9608 3556 9608 3556 9618
      3568 9619

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 8:49 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 21, 8:49 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
849 PM CST MON MAR 21 2005

.MESOSCALE DISCUSSION...
A NARROW LINE OF STORMS HAS EVOLVED AND IS MOVING INTO NORTHWEST
ARKANSAS.  THE STORMS ARE ELEVATED...DRIVEN BY WEAK ELEVATED
INSTABILITY AND STRONG UPWARD MOTION AHEAD OF THE SYSTEM APPROACHING
SLOWLY FROM THE WEST.  THE TAIL END STORM IN NORTHEAST SEQUOYAH
COUNTY IS THE REMAINS OF A SUPERCELL AND THE STRONG SHEAR IS
SUPPORTING A BROAD MESOSCYCLONE.  GIVEN THE ELEVATED NATURE OF THE
CELLS...HAIL WILL BE THE PRIMARY CONCERN.  FOR NOW THERE HAVE BEEN
NO REPORTS AND WE WILL CONTINUE WITH SIG. WEATHER ALERTS UNTIL THE
TRENDS CHANGE.

THUNDERSTORMS WERE INCREASING AGAIN IN SOUTHEAST OKLAHOMA FROM
LATIMER COUNTY TO CHOCTAW COUNTY.  THIS ACTIVITY IS AT THE BACK EDGE
OF THE DEEPER MOISTURE BUT AHEAD OF THE SURFACE DRY LINE AS THE
UPWARD MOTION INCREASE IN THIS AREA.  THESE STORMS ARE CLOSER TO
BEING SURFACE BASED.  GIVEN THE IMPRESSIVE WIND FIELDS IN PLACE THE
CELLS WILL TAKE ON SUPERCELL CHARACTERISTICS.

THUNDERSTORMS WERE ALSO INCREASING FROM OSAGE COUNTY SOUTH INTO
OKFUSKEE COUNTY.  THESE STORMS ARE ALSO CLOSER TO BEING SURFACED
BASED AND HAVE BOTH A WIND AND HAIL THREAT.  DEEP LAYER SHEAR IS
LITTLE WEAKER WITH THESE CELLS AND THEY MAY BE A MIXED MODE OF
MULTICELLS AND OR TRANSITORY SUPERCELLS.

THE DRYLINE WILL BE NEARLY STATIONARY...UNTIL IT BEGINS TO BE
FORCED EAST BY THE COLD FRONT IN A COUPLE MORE HOURS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 21, 9:15 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 PM CST MON MAR 21 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
901 PM CST MON MAR 21 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....SOUTHEAST OKLAHOMA.
	ONSET....NOW...ENDING AROUND 1AM.

SEVERE THUNDERSTORM.
 	RISK...SIGNIFICANT.
 	AREA...ALL OF EAASTERN OKLAHOMA AND WESTERN ARKANSAS.
 	ONSET...NOW...ENDING AROUND 3AM.

DISCUSSION...
TWO BROKEN LINES OF THUNDERSTORMS ARE MOVING ACROSS THE TULSA
FORECAST AREA.  THE STORMS ARE BEING SUPPORTED BY VERY WEAK INSTABILITY
BUT SIGNIFICANT UPWARD MOTION FROM A STRONG SYSTEM MOVING ACROSS OKLAHOMA.
WIND FIELD RANGE FROM STRONG TO VERY STRONG ACROSS THE REGION.  THE
WIND PROFILES SUPPORT STORM ROTATION...ESPECIALLY IN SOUTHEAST OKLAHOMA
WHERE SOME POTENTIAL STILL EXISTS FOR A TORNADO.  OTHERWISE ANY
ESTABLISHED STORM WILL HAVE A SEVERE THREAT.

THE ACTIVITY WILL SLOWLY SHIFT EAST TONIGHT WITH THE THREAT FOR SEVERE
WEATHER BEGINNING TO DIMINISH AFTER 1AM.  THE LOW CENTER...DRY LINE AND
COLD FRONT WILL ONLY SLOWLY MAKE PROGRESS EAST AND WILL NOT BE CLEAR OF
THE AREA BY MORNING...SO SOME THUNDERSTORMS MAY PERSIST IN PARTS OF
EASTERN OKLAHOMA AND WESTERN ARKANSAS INTO THE EARLY MORNING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT OVERNIGHT AND BE
READY FOR SHORT NOTICE ACTIVATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. A WEAK
UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. BETTER PRECIPITATION CHANCES RETURN BY SATURDAY AS
A STRONG UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 21, 8:17 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST MON MAR 21 2005

OKZ054-220315-
OSAGE OK-
817 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 817 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF FAIRFAX...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 21, 8:35 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST MON MAR 21 2005

ARZ001-010-019-220330-
BENTON AR-CRAWFORD AR-WASHINGTON AR-
835 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON...WASHINGTON AND CRAWFORD

AT 835 PM CST...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
JUST ENTERING WESTERN BENTON...WASHINGTON AND CRAWFORD COUNTIES
FROM NORTHEASTERN OKLAHOMA. THESE THUNDERSTORMS WERE MOVING EAST
ABOUT 20 MILES AN HOUR.  AS THEY PASS THROUGH BENTON WASHINGTON AND
CRAWFORD COUNTIES BETWEEN 845 PM  AND 945 PM HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED AT A FEW LOCATIONS.
Special weather statement, Mar 21, 8:37 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CST MON MAR 21 2005

OKZ049-053-220330-
CHOCTAW OK-PUSHMATAHA OK-
837 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA AND CHOCTAW

AT 837 PM CST...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KOSOMA TO 13 MILES
SOUTHWEST OF GAY...MOVING NORTHEAST AT 30 MPH.

RELATIVELY SMALL AREAS ACROSS PUSHMATAHA AND CHOCTAW COUNTIES WILL BE
AFFECTED BY THE MOST INTENSE PORTIONS OF THESE STORMS THROUGH 930 PM
CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 21, 9:18 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST MON MAR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             1 N BRISTOW             35.85N 96.39W
03/21/2005  0.88 INCH        CREEK              OK   EMERGENCY MNGR

            MILE MARKER 200 ON TURNER TURNPIKE.

&&

JDS
Special weather statement, Mar 21, 9:19 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CST MON MAR 21 2005

OKZ060-064-220415-
CREEK OK-TULSA OK-
919 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND CREEK

AT 919 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF SAND SPRINGS TO SLICK...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...GRAY...TULSA...SAND SPRINGS...BIXBY...JENKS...
OWASSO...GLENPOOL...SPERRY...COLLINSVILLE...BROKEN ARROW...SLICK...
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
Special weather statement, Mar 21, 9:21 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CST MON MAR 21 2005

ARZ010-220415-
WASHINGTON AR-
921 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 921 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES SOUTH OF STRICKLER...MOVING NORTHEAST AT 25 MPH.
WEST FORK SULPHUR CITY AND ELKINS ARE IN THE PATH OF THIS STORM.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:12 PM CSTSevere Thunderstorm WarningTSAMuskogee63 min
Mar 21, 6:17 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee58 min
Mar 21, 6:26 PM CSTTornado WarningTSAPittsburg49 min
Mar 21, 6:31 PM CSTTornado WarningTSAHaskell59 min
Mar 21, 6:34 PM CSTSevere Thunderstorm WarningTSAMcIntosh41 min
Mar 21, 6:51 PM CSTSevere Thunderstorm WarningTSAMuskogee54 min
Mar 21, 8:22 PM CSTSevere Thunderstorm WarningTSACreek55 min
Mar 21, 8:59 PM CSTSevere Thunderstorm WarningTSAPushmataha61 min
Mar 21, 9:23 PM CSTSevere Thunderstorm WarningTSAChoctaw67 min
Mar 21, 9:33 PM CSTSevere Thunderstorm WarningTSAOkfuskee57 min
Mar 21, 9:40 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa65 min
Mar 21, 9:58 PM CSTSevere Thunderstorm WarningTSALeFlore, Pushmataha92 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.